MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039780
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "after inserting an iabp balloon catheter on the left side, air leakage was found, and the catheter was immediately withdrawn and replaced with a new one".The 2nd iab was inserted at the same insertion site.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint for iab "air leakage" was confirmed based upon the sample received.The customer returned a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box, that matches the serial number on the returned sample (inp-2, inp-3), for investigation.The sample was returned in a cardboard box and was loosely packed within the original packaging box (inp-1, inp-5).Returned with the sample was a 30cc inflation driveline tubing, various ap tubing (two short extension tubing and one 60" tubing), red end cap and 60cc luer slip syringe plunger; all components were visually inspected, and no abnormalities were noted (inp-6).Also returned with the sample was various insertion kit components, which were visually inspected, and no abnormalities were noted (inp-7).Upon return, the peel away sheath was noted on the returned iabc (inp-10).The one-way valve was connected and tethered to the short driveline tubing (inp-11).The iabc bladder was fully unwrapped (inp-12).Dried blood was noted on the exterior surfaces of the returned iabc; no obvious blood was noted within the helium pathway.Upon return, the original packaging tray was immediately noted with slight damage to the right side of the "arrow" packaging sticker which retains the iabc bladder in the packaging tray (inp-8, inp-9).The edge of the arrow sticker was noted ripped (inp-9), which was not to be removed.The damage to the packaging sticker was minimal and the remaining packaging sticker/tray was noted undamaged.There is no clear evidence that the user attempted to remove the iabc incorrectly; therefore, no in-service would be requested.The ifu with this product states: "1.Connect one-way valve to male luer on short driveline tubing attached to iab.Insert supplied syringe into one-way valve.Slowly aspirate a full syringe of air.Precaution: the one-way valve will maintain vacuum on the balloon and must remain in place until is fully inserted.Remove syringe.2.Remove catheter from tray, keeping it in line with balloon membrane.3.Grasp catheter close to tray and pull it straight out of the holding sleeve.Note: keep catheter level with tray.Do not lift or bend during removal." the bladder thickness was measured at six points with measurements ranging from 0.0068in-0.0076in and was within specification of process document.As part of functional inspection, the one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times in accordance with quality system document.The catheter's central lumen was successfully aspirated and flushed using a 60cc lab-inventory syringe.Some blood was noted.The iabc was leak tested using the lt-l-015 in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the bladder membrane (anp-1).Under microscopic inspection, a puncture on the iabc bladder, consistent with contact from a sharp object, was noted at approximately 10.4cm from the iabc distal tip (anp-2, anp-3).No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 20.9cm from the iabc distal tip.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 69.0cm from the iabc luer.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.However, the specifications were not met during the complaint investigation due to t he bladder leak.The root cause of the bladder leak was undetermined.The most probable potential cause of how the catheter came into contact with a sharp object was customer handling.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17151675
Report Number3010532612-2023-00332
Device Sequence Number5695762
Product Code DSP
UDI-Device Identifier10801902145656
UDI-Public10801902145656
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN039780
Device Catalogue NumberIAB-S840C
Device Lot Number18F22E0039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown